Showing the single result
Showing the single result
What is Ultracet?
Ultracet contains an amalgamation of Tramadol and acetaminophen. Since Ultracet is a combination of two or more drugs in a single form, you must know about all the medications in the cross because each drug has its role, and they may affect you differently.
It is a pain medication, so you must use it as the first sign of pain occur.
Ultracet helps relieve various conditions such as back pain, joint pain, muscle ache, menstrual cramps, and toothache.
What are the uses of Ultracet?
It is useful in the treatment of moderate to severe pain for up to five days. Rather than using Tramadol or acetaminophen alone, you must use Ultracet for better treatment of pain.
You can use this drug instead of taking a full dose of acetaminophen, nonsteroidal anti-inflammatory drugs (NSAIDs), and opioids combinations used for pain.
How does Ultracet work?
This medicine contains acetaminophen and Tramadol. Tramadol belongs to opioids (narcotics), which is a class of pain drugs. Acetaminophen does not belong to an opioid or aspirin class of drugs, but it is an analgesic (pain reliever).
In Ultracet, Tramadol treats pain by working on the central nervous system. It may lessen pain by working on the serotonin or norepinephrine in your brain.
Acetaminophen decreases fever and helps in treating pain.
What to know before using Ultracet?
You should resist the use of this medicine if you are allergic to acetaminophen (Tylenol) or tramadol (Ultram) or if you have:
- Breathing problems or asthma (severe)
- A blockage in your stomach or intestines
- You used an MAO inhibitor in the past 14 days. MAO inhibitor includes isocarboxazid, phenelzine, linezolid, rasagiline, selegiline, and tranylcypromine.
It is still not under the recommendation for use by anyone younger than 12 years old.
Don’t give this to anyone younger than 18 years old who recently had surgery to remove adenoids or tonsils.
Seizures are evident in some people who were taking Tramadol. The risk of stroke is higher if you ever had:
- Drug addiction or alcoholism
- Breathing problems
- Sleep apnea
- A metabolic disorder
- Brain tumor, head injury, or seizures
- Recent use of sedatives, tranquilizers, or narcotic medications
To ensure Ultracet is safe for you, tell the doctor if you ever had:
- Liver disease
- Kidney disease
- Urination problems
- Mental illness (or suicide attempt)
- Problems with pancreas, gallbladder, or thyroid
Acetaminophen and Tramadol can pass into breastmilk, leading to breathing problems, drowsiness, or death in a nursing baby.
Don’t use Ultracet during pregnancy because the baby can become dependent upon Tramadol. It can cause life withdrawal symptoms in the baby. A drug-dependent baby may need treatment for several weeks.
Generic name:- Acetaminophen 325mg, Tramadol hydrochloride 37.5mg
Dosage form:- Coated, Tablet
The initial dosage of Ultracet:- 2 tablets every 4-6 hours as needed for pain relief up to a maximum of 8 tablets/day.
Patients having creatinine clearances of less than 30 mL/min do not exceed two tablets every 12 hours.
Try not to abruptly discontinue Ultracet in patients who are physically dependent on Ultracet because it may result in severe withdrawal symptoms, uncontrolled pain, and suicide.
In case of rapid discontinuation, the patient attempts to find other sources of opioid analgesics that are not good for health.
It is vital to provide the patient with lower dosage strengths to accomplish a successful taper.
Common withdrawal symptoms are lacrimation, rhinorrhea, restlessness, yawning, perspiration, myalgia, chills, and mydriasis. Other symptoms that may develop with time are anxiety, irritability, joint ache, backache, weakness, abdominal cramps, nausea, insomnia, anorexia, vomiting, diarrhea, increased blood pressure, respiratory rate, or heart rate.
Avoid drinking alcohol while taking Ultracet because it may cause dangerous side effects or death.
Avoid driving or operating any machinery until you know how Ultracet will affect you. Dizziness or drowsiness (severe) can cause accidents.
Seek medical help if you have signs of allergic reactions. It includes hives, difficulty breathing, and swelling of your face, lips, tongue, or throat.
Acetaminophen may cause a severe fatal skin reaction in some rare cases. Stop taking this medicine and call the doctor right away if you have redness in your skin or a rash that spreads & causes blistering and peeling.
Ultracet can slow or stop your breathing, and death may occur. Your attendant must seek emergency medical help if you have blue colored lips, slow breathing with long pauses, or if you are hard to wake up.
Resist using this medicine and call your doctor if you have:
- A slow heart rate or weak pulse
- Sighing, noisy breathing, shallow breathing, breathing that stops during sleep
- A light-headed feeling
- Chest pain
- Liver problems
- Upper stomach pain
- Loss of appetite
- Dark urine
- Low cortisol levels- vomiting, nausea, loss of appetite, dizziness, worsening tiredness, or weakness
Call for medical help if you have symptoms of serotonin disease. It includes agitation, hallucinations, fever, sweating, shivering, muscle stiffness, rapid heart rate, twitching, loss of coordination, nausea, vomiting, or diarrhea.
Long term use of Ultracet may affect fertility in men or women. It is still unknown that the effects on fertility are permanent or temporary.
Common side effects of Ultracet may include:
- Dizziness, drowsiness
- Stomach pain
- Loss of appetite